Hello, I just have a quick question. I've been on the Anti-Deppressant Effexor XR for about 2-3 years and my doctor and I have decided to try me on Wellbutrin. She told me it may curb some of my appettite, and the more I read it aids in weight loss. I was curious if anyone has had good or bad experiences with it!
&nb sp; &nb sp; Take Care,
&nb sp; &nb sp; &nb sp; Erin
Reason: locked to prevent unnecessary zombie and/or spam bumps
Reason: please, no all bold posts which can mean "yelling" in netspeak; removed bold as a courtesy :)
Bupropion (Wellbutrin, Wellbutrin SR, Wellbutrin XL) is used to treat depression.Here's a link about the medication and Burproprion's possible side effects, including interactions with other drugs, which can be very serious and some deadly....
Bupropion (Zyban) is used to help people stop smoking.
Bupropion is also sometimes used to treat bipolar depression and attention deficit disorder.
*yay* for medications which can help so many :)
The day after I bought the jeans I went in to work, and found people doing double takes,and asking what I have been doing. What a motivator!!
I have also made alot of changes in how I eat, and what I eat! I have been trying really hard to think before eating something and trying to find healthier alternatives. So, I am pleased with the results.
&nb sp; &nb sp; Take Care,
&nb sp; &nb sp; Erin
I found this message board cause I have anxiety BAD and just started taking wellbutrin SR today so of course I have to find out ALL the side effects out to give me even MORE anxiety. Anyway, I was curious if you are still taking it and if you are still losing weight or having any other side effects.
Thanks for the info!
I have depression and SAD, and was on Effexor for about 3yrs. It worked great,but prevented me from losing weight. Once everything in my life was pretty musch on an even keel, she switched me. Hope it helps. Feel free to pm me anytime. Have a good day!
&nb sp; &nb sp; Erin
I had a lot or anxiety last night, but I think it was mostly from reading about other peoples side effects...you know, someone says they have lice then suddenly you head itches...
I am glad I looked around first cause my Dr. prescribed me 300mg a day to start, from what I have read it should gradually increase, so I am doing 150mg for a week then I will start at 300mg.
I also read on here not to take wellbutrin after 3:00...is that true?
I am actually taking Wellbutrin XL, not Wellbutrin SR (which may have more weight loss effects) but I have lost 25 pounds with hardly any lifestyle modification for the first 14 pounds (I have been working out during the time I lost my latest 11)...
It definitely, without a doubt in my mind, cuts my appetite. I know this because I just finished school and my insurance ran out....so I had to space out my last bottle (I take the highest dose 450) - so there were days I skipped it (Very bad - do not do this - but I am broke, I just finished school)...anyway, during that week long period, I was ravenous. It was crazy. This week, I've taken my regular dose all week and my appetite went away again...I have lost like 3 pounds this week.
It's also a combination thing, because wellbutrin makes you not want to indulge in anything too much (at least with me). I was a social smoker for 10 years...about a month ago I was out at a bar and I took a cigarette from someone and I couldn't finish it. It just grossed me out. That is definitely the wellbutrin, because I've always enjoyed cigarettes. I also don't like to drink too much alcohol on it ( I don't think you're supposed to drink at all, but I do), and I don't overeat on it. It's weird. It just makes you not want to binge.
Also, I have not had any bad side effects. It makes you have energy, it's been effective on my depression, I lost all this weight doing nothing, it prevents me from smoking socially...no bad side effects that I know of.
Lastly, I had to go up on my dose back in April from 300 to 450 unforunately, and most of my weight loss occurred at the 450 dose. I don't think a ton of people are on this dose, so your weight loss may not be as intense as mine. I would not use this med if I were not suffering from major depression, but I am glad I am on it and do not see a reason to ever get off of it. It's a wonder drug to me!!!
I'm not sure how much is the drug and how much is me..... but I'm happy I found it!
And yes, I try not to take it after 1pm or I can't sleep!
I'm absolutely not into taking drugs and am only on this since my divorce and the previous desire to crawl under the covers and hide, but that, too, went away within a few weeks of starting the stuff. I feel back to normal with NO negative side effects. I know this stuff probably doesn't work the same for everyone, but I want to hug my doctor for putting me on it, if only for a short time. Now I just need to get in the habit of eating the right foods and maybe I have a chance of keeping at this weight after I'm off it.
The only negative I found with it was my face got VERY dry especially my forehead, wich caused minor itching from time to time. Not as bad now as it was when I first started.
Once I went up to 300mg a day things started to improve much faster! Now I feel better and I swear, I don't know how much of it is the pill and how much is me, but no matter what I do I keep loosing weight! Almost 20 pounds in 8 months so far....
Some people take 450mg a day, but I am doing well on 300 so I'm staying on that. Apparently 150mg a day is only supposed to be for people under 16, or for the first month or two.
Thanks for the reply! Are you taking WB brand or generic? I'm thinking about going to generic when I increase to 300mg. What is your primary diagnosis or the reason you are on WB? I've got GAD and secondary depression. I'm on 3 ADs now: Lexapro, Mirtazapine and WB. I hope to eliminate the Lexapro if WB does not cause an increase in anxiety and panic. What have you experienced while on it? Thanks!